Alert archive / Indiana / River Flood Warnings in 2013
River Flood Warning 136, NWS Indianapolis, IN
NWS Indianapolis, IN issued this river flood warning at Apr 24, 2013, 8:20 AM EDT for Carroll County, Tippecanoe County, White County, Indiana. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Apr 24, 2013, 8:20 AM EDT (12:20 UTC)
- Expired
- Apr 24, 2013, 12:19 PM EDT
- In force
- 4 hr
- Issued by
- NWS Indianapolis, IN
- Flood severity
- Minor
Counties Carroll County, IN, Tippecanoe County, IN, White County, IN
The radar
The Indianapolis radar (KIND), 105 km from the middle of the area, began a volume at 12:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Tippecanoe River at Oakdale Dam (MCXI3).
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this river flood warning went out at Apr 24, 6:32 AM EDT, 1 hour 48 minutes earlier.
Area forecast discussion, Apr 24, 6:32 AM EDT, 1 hour 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 632 AM EDT WED APR 24 2013 .UPDATE... THE AVIATION SECTION HAS BEEN UPDATED BELOW. && .SYNOPSIS... ISSUED AT 250 AM EDT WED APR 24 2013 SOME RAIN SHOWERS WILL LINGER ACROSS THE AREA THIS MORNING AS COLD FRONT EXITS INDIANA. CLOUDS AND COOLER AIR WILL ARRIVE IN THE WAKE OF THE FRONT THIS AFTERNOON AS A RIDGE OF HIGH PRESSURE FROM THE SOUTHERN PLAINS BUILDS INTO THE OHIO VALLEY. THE HIGH WILL BRING DRY AND COOLER WEATHER FOR THE END OF THE WORKWEEK. ANOTHER WEAK WEATHER DISTURBANCE WILL PUSH THROUGH THE AREA OVER THE WEEKEND...BRINGING WARMER TEMPERATURES AND SMALL CHANCES FOR RAIN. BETTER CHANCES FOR RAIN WILL OCCUR TOWARD THE MIDDLE OF THE NEXT WORK WEEK AS A MORE ORGANIZED COLD FRONT PUSHES THROUGH THE REGION. && .NEAR TERM /TODAY/... ISSUED AT 250 AM EDT WED APR 24 2013 SURFACE ANALYSIS EARLY THIS MORNING SHOWS LOW PRESSURE OVER NORTHWESTERN OHIO ALONG WITH A COLD FRONT STRETCHING SOUTHWEST TO SOUTHERN INDIANA AND WESTERN KENTUCKY. RADAR RETURNS SHOWED WIDESPREAD RAIN ACROSS THE FORECAST AREA WITH THE COLD FRONT STRETCHING FROM JUST NORTH OF MUNCIE TO JUST SOUTH OF HUF. MAIN FORECAST CHALLENGE WILL BE TIMING THE END OF THE RAIN. GFS AND NAM SUGGEST GOOD MOISTURE CONTINUING ACROSS THE AREA IN THE WAKE OF THE FRONT FOR SEVERAL HOURS AFTER 12Z. BY 18Z FORECAST SOUNDINGS SHOW DRY AIR STARTING TO IN FROM TOP DOWN AMID SUBSIDENCE. AS FORCING IS LOST S THE FRONT MOVES TO THE EAST EXPECTED PRECIP TO END SHORTLY AFTER 12Z AT MOST AREAS. THUS WILL USE HIGH POPS ACROSS THE EAST...WHERE THE PRECIP WILL EXIT LAST...AND TREND TOWARD LOWER VALUES EAST. ALSO WILL TREND POPS LOWER TOWARD 18Z AS FORCING IS LOST. LINGERING MOISTURE IN THE LOWER LEVELS SHOULD KEEP SKIES CLOUDY MUCH OF THE DAY. SATELLITE IMAGES ALSO INDICATING EXTENSIVE CLOUDINESS IN THE WAKE OF THE FRONT YET TO PUSH THROUGH THE STATE SUPPORT THIS AS WELL. GOOD COLD AIR ADVECTION IS ALSO EXPECTED BY 18Z AS 850MB TEMPS FALL TO NEAR -4C BY 18Z. THUS WILL KEEP SKIES MOSTLY CLOUDY THROUGH THE DAY AND TREND HIGHS BELOW MAVMOS. && .SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/... ISSUED AT 250 AM EDT WED APR 24 2013 MAIN FORECAST CHALLENGE DURING THIS PERIOD WILL BE TEMPS. GFS SHOWS A QUICK MOVING SHORT WAVE PUSHING THROUGH THE GREAT LAKES TONIGHT AND EARLY THURSDAY...HOWEVER MOISTURE APPEARS LIMITED WITH THAT SYSTEM AS ONLY SOME MID AND HIGH CLOUDS ARE EXPECTED AS FORECAST SOUNDINGS SHOW SATURATION AT THOSE LEVELS. BY 18Z THURSDAY FORECAST SOUNDINGS SHOW A GOOD INVERSION ALOFT THAT SHOW PREVENT DEEP CU GROWTH. THUS A DRY FORECAST TONIGHT AND THURSDAY. GIVEN THE FEW PASSING CLOUDS AND A LOWER LEVEL FLOW THAT FAILS TO GO CALM...UNCERTAINTY EXISTS AS TO WHETHER FROST FORMATION WILL OCCUR. FOR NOW WILL STICK CLOSE TO MAVMOS LOWS IN THE MIDDLE 30S. FREEZING TEMPS APPEAR UNLIKELY ON THURSDAY MORNING...THUS WILL HOLD OFF ON A FROST WATCH. GIVEN THE COLD AIR IN PLACE ON THURSDAY WILL TREND HIGHS COOLER THAN MAVMOS. WARM AIR ADVECTION BEGINS ON THURSDAY NIGHT AS 850MB TEMPS RISE TOWARD 2C BY 12Z FRIDAY. RIDGING BUILDS IN THE MIDDLE LEVELS AS WESTERLY WINDS NOSE WARMER AIR IN TO THE STATE. FORECAST SOUNDINGS ONCE AGAIN INDICATE A DRY COLUMN. WILL STICK CLOSE TO MAVMOS FOR LOWS GIVEN THE CLEAR SKIES BUT ONGOING WAA. THE DRY COLUMN LOOKS TO PERSIST ON FRIDAY AS SURFACE HIGH PRESSURE REMAINS ACROSS THE AREA. GIVEN THE FULL SUN AND SOUTHERLY WINDS WILL TREND THE HIGHS AT OR ABOVE MAVMOS. ON FRIDAY NIGHT ANOTHER SHORT WAVE LOOKS TO PUSH OUT OF THE SOUTHERN PLAINS TOWARD THE TENNESSEE VALLEY. AT THIS TIME BEST FORCING AND MOISTURE LOOKS TO REMAIN SOUTH OF CENTRAL INDIANA...HOWEVER EXPECT CLOUDS TO INCREASE ACROSS THE AREA...ESPECIALLY THE SOUTH. WITH LITTLE TEMPERATURE ADVECTION AND EXPECTED CLOUDS WILL TREND LOWS WARMER THAN MEXMOS. && .LONG TERM /SATURDAY THROUGH TUESDAY/... ISSUED AT 250 AM EDT WED APR 24 2013 ENSEMBLES SEEM TO BE COMING IN BETTER AGREEMENT ON THE OVERALL EVOLVING PATTERN...BUT TIMING DIFFERENCES WITH RESPECT TO INDIVIDUAL DISTURBANCES STILL EXIST. APPEARS ONE UPPER TROUGH WILL BE SLOWLY MOVING EAST ACROSS THE FORECAST AREA OVER THIS WEEKEND. SOME OF THE ENSEMBLES PUSH THIS SYSTEM OFF TO THE EAST BY SUNDAY...WHILE OTHERS LINGER THE EFFECTS OF THIS TROUGH INTO MONDAY. WILL GO WITH CHANCE POPS FOR SATURDAY AND SUNDAY...AND SLIGHTLY LOWER POPS ON MONDAY TO COVER THE POTENTIAL FOR THE SLOWER SOLUTIONS. MOST OF THE ENSEMBLES SHOW A STRONGER TROUGH PROGRESSING EAST ACROSS THE NORTHERN PORTIONS OF THE COUNTRY BY EARLY NEXT WEEK. THIS TROUGH MAY BRING A FRONTAL SYSTEM INTO THE AREA BY NEXT TUESDAY. WILL GO WITH CHANCE POPS AT THAT TIME AS WELL. && .AVIATION /DISCUSSION FOR THE 241200Z TAFS/... ISSUED AT 632 AM EDT WED APR 24 2013 WIDESPREAD LIGHT TO MODERATE RAIN CONTINUES ACROSS THE AREA...PROBABLY ENHANCED BY A WEAK SURFACE WAVE OVER WESTERN KENTUCKY RIPPLING ALONG A FRONTAL ZONE OFF TO THE EAST. SHOULD SEE PRECIPITATION DIMINISH FROM NORTHWEST TO SOUTHEAST BY THE LATE MORNING OR MIDDAY HOURS AS WAVE PUSHES OFF TO THE EAST. HAVEN/T SEEN ANY ADDITIONAL LIGHTNING ACTIVITY FOR AWHILE...SO THINK THE THREAT FOR LIGHTNING STRIKES HAS DIMINISHED. MAINLY MVFR VISIBILITY RESTRICTIONS EXPECTED IN THE HEAVIER RAINFALL AREAS. IFR CEILINGS HAVE BEEN SLOWLY BREAKING UP AS THE LOW LEVEL WINDS INCREASE. THINK MOST OF THE REMAINING IFR CEILINGS SHOULD LIFT INTO AN MVFR DECK BY THE MID MORNING HOURS. MODEL DATA DRY OUT THE LOWER LEVEL OF THE AIR MASS RATHER QUICKLY THIS AFTERNOON...SO CEILINGS SHOULD CONTINUE TO RISE INTO A VFR DECK AROUND 040 DURING THE AFTERNOON HOURS. OCCASIONAL SURFACE WIND GUSTS OF 15-18 KTS FROM 310-340 DEGREES POSSIBLE THROUGH THIS AFTERNOON. && .IND WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...PUMA NEAR TERM...PUMA SHORT TERM...PUMA LONG TERM....JAS AVIATION...JAS
Hazardous weather outlook, Apr 24, 3:37 AM EDT, 4 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 337 AM EDT WED APR 24 2013 INZ021-028-029-035-043-044-051>054-060-061-067-068-070-071-250745- CARROLL-WARREN-TIPPECANOE-FOUNTAIN-VERMILLION-PARKE-VIGO-CLAY- OWEN-MORGAN-SULLIVAN-GREENE-KNOX-DAVIESS-LAWRENCE-JACKSON- 337 AM EDT WED APR 24 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. OUTLOOK: FLOODING. HAZARDS: SOME FLOODED ROADS AND STREAMS. RIVER FLOODING. TIMING: FLOODING ONGOING. DISCUSSION: FLOODING CONTINUES IN SOME LOCATIONS. SOME ROADS ARE FLOODED AND CLOSED AS CREEKS AND RIVERS HAVE RUN OUT OF THEIR BANKS. PLEASE SEE THE LATEST HYDROLOGICAL STATEMENTS FOR MORE INFORMATION ON RIVER FLOODING. A COLD FRONT WILL EXIT CENTRAL INDIANA THIS MORNING AND RAIN WILL END BY THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. OUTLOOK: A WEATHER SYSTEM MAY BRING MORE THUNDERSTORMS TO CENTRAL INDIANA AGAIN TUESDAY AND TUESDAY NIGHT. IT IS TOO SOON TO DETERMINE IF THE STORMS WILL BE SEVERE. LIGHTNING IS A THREAT IN ANY THUNDERSTORMS. THE RAIN MAY PROLONG THE RIVER FLOODING. RIVER FLOODING WILL BE ONGOING MUCH OF NEXT WEEK. PLEASE SEE THE LATEST HYDROLOGICAL STATEMENTS FOR MORE INFORMATION ON RIVER FLOODING. DISCUSSION: COLD FRONTS ADVANCING TOWARD CENTRAL INDIANA MAY BRING MORE THUNDERSTORMS TO CENTRAL INDIANA NEXT TUESDAY AND TUESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE WELCOME TO REPORT OBSERVED FLOODING. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ030-031-036>042-045>049-055>057-062>065-069-072-250745- CLINTON-HOWARD-MONTGOMERY-BOONE-TIPTON-HAMILTON-MADISON-DELAWARE- RANDOLPH-PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-JOHNSON-SHELBY- RUSH-MONROE-BROWN-BARTHOLOMEW-DECATUR-MARTIN-JENNINGS- 337 AM EDT WED APR 24 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. OUTLOOK: NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HAZARDS: NONE. TIMING: NONE. DISCUSSION: A COLD FRONT WILL EXIT CENTRAL INDIANA THIS MORNING AND RAIN WILL END BY THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. OUTLOOK: A WEATHER SYSTEM MAY BRING MORE THUNDERSTORMS TO CENTRAL INDIANA AGAIN TUESDAY AND TUESDAY NIGHT. IT IS TOO SOON TO DETERMINE IF STORMS WILL BE SEVERE. LIGHTNING IS A THREAT IN ANY THUNDERSTORMS. THE RAIN HAS THE POTENTIAL TO CAUSE SOME FLOODING TO RETURN. DISCUSSION: COLD FRONTS ADVANCING TOWARD CENTRAL INDIANA MAY BRING MORE THUNDERSTORMS TO CENTRAL INDIANA AT TIMES TUESDAY AND TUESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) PUMA
In the hours before
Local storm report, Apr 24, 7:58 AM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
758 AM EDT WED APR 24 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0757 AM HEAVY RAIN CARMEL 39.97N 86.11W
04/24/2013 M1.30 INCH HAMILTON IN TRAINED SPOTTER
STORM TOTAL THUS FAR AT RIVER RD AND HAZEL DELL.
&&
LEEThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 24, 7:30 AM EDT | Areal Flood Advisory | IND | Boone, Clay, Hendricks, Marion, Montgomery, Morgan and 6 more | 6 hr |
| Apr 24, 8:20 AM EDT | River Flood Warning | IND | Carroll, Tippecanoe, White | 39 hr |
| Apr 24, 8:38 AM EDT | Flash Flood Warning | IND | Sullivan | 6 hr |
| Apr 24, 11:58 AM EDT | River Flood Warning | IND | Marion, Morgan | 50 hr |
| Apr 24, 11:58 AM EDT | River Flood Warning | IND | Marion, Morgan | 50 hr |
| Apr 24, 11:58 AM EDT | River Flood Warning | IND | Morgan, Owen | 58 hr |
| Apr 24, 11:58 AM EDT | River Flood Warning | IND | Morgan, Owen | 58 hr |
| Apr 24, 11:58 AM EDT | River Flood Warning | IND | Jackson, Lawrence, Washington | 72 hr |
| Apr 24, 11:58 AM EDT | River Flood Warning | IND | Clay, Greene | 50 hr |
| Apr 24, 11:58 AM EDT | River Flood Warning | IND | Montgomery, Parke | 10 hr |
| Apr 24, 1:27 PM EDT | Areal Flood Advisory | IND | Boone, Clay, Hendricks, Marion, Montgomery, Morgan and 6 more | 6 hr |
| Apr 24, 1:32 PM EDT | Areal Flood Advisory | IND | Boone, Carroll, Clinton, Fountain, Hamilton, Howard and 6 more | 6 hr |
| Apr 24, 3:46 PM EDT | River Flood Warning | IND | Carroll, Tippecanoe, White | 20 hr |
| Apr 24, 7:28 PM EDT | Areal Flood Advisory | IND | Boone, Carroll, Clinton, Hamilton, Howard, Tippecanoe and 1 more | 12 hr |
| Apr 24, 7:32 PM EDT | Areal Flood Advisory | IND | Brown, Clay, Johnson, Monroe, Morgan, Owen and 4 more | 12 hr |
Nearby
River Flood Warnings in Indiana, 2013Every river flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.